TO REPORT FRAUD CALL
0800 101 999
TOLL FREE

Latest News Highlights

PREVIOUSLY UNIDENTIFIED POTENTIAL RISK OF VISUAL COLOUR DISTORTIONS WITH PREGABALIN

Wednesday, 29th November 2017


 PREVIOUSLY UNIDENTIFIED POTENTIAL RISK OF VISUAL COLOUR DISTORTIONS WITH PREGABALIN

Pregabalin is a gama aminobutyric acid (GABA) analogue used in the treatment of pain due to nerve injury, fibromyalgia, epilepsy, and anxiety disorders.

Pregabalin is registered in Uganda, and known to be prescribed in the management of neuropathic pain and anxiety disorders.

Case series reviewed from the WHO global database of individual case safety reports describe a relationship between pregabalin and changes in colour vision and chromatopsia occurring within hours to days and reversible on drug withdrawal.

Although pregabalin is associated with a number of adverse drug reactions affecting the eye, colour blindness and Chromatopsia (visual disorder where coloured objects appear unnaturally coloured, and uncoloured objects appear tinged with colour) have not been previously documented and are not labeled on the summary product characteristics.

National Drug Authority therefore advises Health care professionals to:

  • Monitor patients for signs of colour blindness.
  • Sensitise patients to look out for and report back any signs of colour vision distortion immediately.
  • To report all other adverse drug reactions and any other drug related concerns using the ADR forms or by email: druginfo@nda.or.ug . Tel: 256 -417-788100 or on Whatsapp: 0791415555.

Online https://primaryreporting.who-umc.org/Reporting/Reporter?OrganizationID=UG

Thank you for your continued cooperation.

Victoria Nambasa
For: DIRECTOR PRODUCT SAFETY